Alert archive / Nevada / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 67, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 7, 1996, 5:31 AM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1996, 5:31 AM PDT (12:31 UTC)
- Expired
- Sep 7, 1996, 6:15 AM PDT
- In force
- 44 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
Counties Mohave County, AZ, Clark County, NV
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:43 AM PDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 7, 2:43 AM PDT, 2 hours 48 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 240 AM PDT SAT SEP 7 1996 UPR LVL SHRTWV...INDCD ON H3 CHARTS AND WV STLT IMAGES...MOVG INTO UT WITH TAIL END OF VORT ACRS SRN NV. EARLIER CONCERNS OF S/WV HELPING FIRE UP ADDITIONAL HAVE PROVED CORRECT. DYNAMICS FRM THIS HAS CONTD TO KICK OFF CONVECTION SRN TIP OF NV AND CELLS SLOWLY MOVG TWD NW AZ ATTM. CURRENT FFA FOR SRN CLARK CO NV BASED ON RADAR AND SPOTTER RPTS FRM SEARCHLIGHT INDCG UP TO AN INCH OF RAIN ON RECENTLY SATURATED GROUND. SFC ANALYSIS INCDS LTL 24 HR CHG IN LOW LVL MSTR AXIS FROM SRN NV INTO AZ. KYUX VWP HAS S-SELY FLOW AOB 3KFT AND WITH 60 DEGREE DWPNTS UP TO LHU (ABOUT THE SAME AS PAST FEW DAYS). THIS LATEST S/WV SHOULD QUICKLY EXIT REGION THIS AM WITH NO IDENTIFIABLE S/WVS OR DYNAMICS INDCD THEREAFTER. UPR TROF FCST TO FLATTEN AS RDG REBUILDS WWD. WILL CONT TO FOLLOW ETA/AVN/MESO ETA MSTR PROGS WITH LTL CHG IN LOW LVL MSTR AXIS. NOT COMPLETELY SOLD ON MESO ETA FCST OF DRAMATICALLY INCRG MSTR INTO SRN NV TDA BUT NO DOUBT MSTR NOT GOING TO DRY UP ANYTIME SOON. NO CHGS TO EXTENDED WITH LTL TO FORCE MSTR OUT...AT LEAST INITIALLY. LAS 11-. NEME0TH
In the hours before
Special weather statement, Sep 7, 12:42 AM PDT, 4 hours 49 minutes before
NVZ009-070845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1241 AM PDT SAT SEP 7 1996 ...THUNDERSTORMS MOVING ACROSS EXTREME SOUTHERN CLARK COUNTY... AT 1230 AM PDT...LAS VEGAS RADAR SHOWED THUNDERSTORMS MOVING OVER EXTREME SOUTHERN NEVADA. THESE STORMS WERE LOCATED 5 MILES WEST OF SEARCHLIGHT AND WERE MOVING TO THE NORTHEAST AT 15 MILES AN HOUR. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.
Special weather statement, Sep 7, 1:53 AM PDT, 3 hours 38 minutes before
NVZ009-CAZ019-070955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 152 AM PDT SAT SEP 7 1996 ...THUNDERSTORMS CONTINUE MOVING ACROSS EXTREME SOUTHERN CLARK COUNTY AND NORTHEASTERN SAN BERNARDINO COUNTY... AT 150 AM PDT...LAS VEGAS RADAR SHOWED THUNDERSTORMS MOVING OVER EXTREME SOUTHERN NEVADA AND NORTHEASTERN SAN BERNARDINO COUNTY CALIFORNIA. THESE STORMS WERE LOCATED 5 MILES NORTHWEST OF SEARCHLIGHT AND EXTENDED SOUTHEAST TO 10 MILES WEST OF NEEDLES. THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 MILES AN HOUR. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:16 AM PDT | Flash Flood Warning | VEF | Clark | 59 min |
| Sep 7, 2:16 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Sep 7, 3:20 AM PDT | Flash Flood Warning | VEF | Clark | 70 min |
| Sep 7, 3:01 AM PDT | Flash Flood Warning | VEF | Mohave | 59 min |
| Sep 7, 3:01 AM PDT | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Sep 7, 4:02 AM PDT | Flash Flood Warning | VEF | Mohave | 58 min |
| Sep 7, 4:02 AM PDT | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
| Sep 7, 5:01 AM PDT | Flash Flood Warning | VEF | Mohave | 59 min |
| Sep 7, 5:01 AM PDT | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Sep 6, 10:56 PM PDT | Flash Flood Warning | VEF | San Bernardino | 64 min |
| Sep 6, 10:56 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 64 min |
| Sep 7, 4:25 PM PDT | Flash Flood Warning | VEF | San Bernardino | 65 min |
| Sep 7, 4:25 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 65 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 1996Severe Thunderstorm Warnings in Arizona, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.